First: I am a T2. I have been on Januvia/Metformin 50/500 twice a day for 2 years. My last A1c however crept up to 7.3.
I had been on Actos before that but had all the signs of congestive heart failure. I changed docs and meds. the symptoms has almost all gone away.

Now: My doc started me on Lantus this past spring. He told me to start at 5 untis and increase it by 2-3 units every 3 days to get my fasting around 100. It has not worked. My fastings have still been 120 to 160. I tried to improve my diet even more...no dice. I have checked back with the doc twice as I kept increasing the dose. He just had me increase it some more.
I am now up to 50 units a day. I have even tried dividing the dose to 25 units every 12 hours instead of all 50 once a day. No change.

Anyone had this problem?
I am debating whether to go to all insulin or try another pill/pills hoping that it will make the Lantus more effective.
thanks for any input.

Views: 26

Reply to This

Replies to This Discussion

You may just need more.. I've heard of some T2's needing upwards of 100u of basal a day, so 50 doesn't seem that bad...
How frustrating!

Are your after meal readings good & between meals? Wondering if the Lantus is helping you during the day.

I'm Type 1. What helped my fasting numbers was taking basal immediately before bed (& another dose first thing in the morning). Also, not eating 4-5 hours before bed & not eating a lot of protein/fat for dinner since these are slow to digest. The lighter my dinner meal, the better my fasting BG. Since I have dawn phenonmenon, I have to eat as soon as I wake up to help halt the liver glucose dumping. That's more of a Type 1 problem, but Type 2s can have also dawn phenonmenon.

The larger the dose of insulin, the less predictable the outcome because of absorption problems.

Some people report developing resistance to certain brand over a period of time. You haven't been taking Lantus long, but maybe your biochemistry isn't accepting Lantus properly (if it's not a dose issue). Perhaps you might ask your doctor to switch you to Levemir to see if you have better results. I'm doing better on Levemir than I was on Lantus.

Don't know if other pills will make the Lantus more effective, but using a rapid acting insulin won't help your fasting BG. It will help you correct those highs by bringing them down & will help with highs after meals. Insulin also protects your beta cells & doesn't have the side effects of other meds.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Where are you Medicare? The elephant was not in the room

  This was the question burning in people’s mind and passionately talked about yesterday and today at the General Sessions of the AACE/ACE Consensus Conference on Glucose Monitoring, an event to bring together in Washington, DC all relevant stakeholders to Read on! →

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service